# SDR CALA2024121001461

- Difficulty date: December 7, 2024
- Submitted: December 10, 2024
- Operation: Air carrier
- Aircraft: N37420
- Make and model: Boeing 737924ER
- Aircraft serial: 33457
- Aircraft time: 51,557 hours, 18,130 cycles
- Engine: Cfmint CFM567B262
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

NUMBER 1 ENGINE SURGE AT 400FT. PILOT STATES E1 SURGED AT TAKEOFF, APPROX. N1 SPEED WAS 94%. ENGINE SURGED AGAIN AT 70% AND ON LANDING CLOSE TO IDLE SPEED. PILOT DID NOT OBSERVE EGT SPIKE AND NO ABNORMAL ENGINE INDICATION IN THE FLIGHT DECK. PAX SEATED NEAR THE WINDOWS BEHIND THE EXHAUST WITNESS FIREBALLS DURING THE SURGES AND THIS WAS ALSO CONFIRMED BY THE SFO FIRE DEPARTMENT AT TOUCH DOWN. NO EVIDENCE OF FIRE OR DAMAGE TO E1 AND AC NOTED BY TERMINAL MX. ACP BORO INSPECTION OF NUMBER 1 ENGINE STEP 5 D (4)(A )OF TASK 71-00-00-210-801-F00. TASK 72-00-00-200-803-F00 STAGES 2-4 BOOSTER BLADES AND VANES. NO DAMAGE FOUND. PERFORMED INSPECTION OF LH ENGINE'S SPINNER, FAN BLADES, STAGE 1 BOOSTER VANES, ABRADABLE SHROUD -- NO EVIDENCE OF DAMAGE.  ALSO, EXAMINED EXHAUST AREA -- NO METAL PARTICLES NOTED, [REF AMM71-00-00-210-801-F00, ITEM 5D(1) THRU 5D(3)].REMOVED BOROSCOPE PLUGS FOR HIGH PRESSURE COMPRESSOR INSPECTION PLUGS S1,S2,S3,S4,S5, S8, AND S9 REF MM 72-00-00-200-804-F00 REMOVED PLUG S17 FOR HPT BLADE BOROSCOPE INSPECTION REF MM 72-00-00-200-807-F00 ACP BORO INSP OF HPC STG 4 BLADES, BLADES ARE DAMAGED BEYOND LIMITS, REF AMM 72-00-00-200-804-F00, ENG IS UNSERVICEABLE,   DUE TO ENGINE BECOMING UNSERVICEABLE (LOG PG 3134488) BORESCOPE PLUGS S5, S8 AND S17 REINSTALLED. PLUGS ARE SNUGGED BUT NOT TORQUED AND NOT SAFETIED.
